Alert archive / Oklahoma / Wind Advisories in 2007

Wind Advisory 16, NWS Norman, OK

October 31, 200710 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Oct 31, 2007, 4:20 AM CDT for 10 counties in Oklahoma. It took effect at Oct 31, 2007, 5:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2007, 4:20 AM CDT (09:20 UTC)
In effect from
Oct 31, 2007, 5:00 AM CDT
Expired
Oct 31, 2007, 5:00 PM CDT
In force
12 hr
Issued by
NWS Norman, OK

Counties Beckham County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harper County, OK, Kiowa County, OK, Roger Mills County, OK, Washita County, OK, Woodward County, OK

The radar

The Altus AFB radar (KFDR), 155 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2007-10-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2007-10-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2053 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 310920
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
420 AM CDT WED OCT 31 2007

...A COLD FRONT WILL BRING STRONG WINDS TODAY AND A FREEZE TONIGHT...

.A FAST MOVING COLD FRONT WILL SWEEP THROUGH NORTHWEST OKLAHOMA BY 
SUNRISE...AND THROUGH THE REST OF WESTERN OKLAHOMA BY MID TO LATE 
MORNING. A DRAMATIC WIND SHIFT WILL ACCOMPANY THE FRONT...WITH NORTH 
WINDS GUSTING OVER 45 MPH JUST BEHIND THE FRONT. THESE STRONG GUSTS 
WILL BE FOLLOWED BY A PERIOD OF SUSTAINED WINDS OVER 30 MPH... 
LASTING 2 TO 3 HOURS.

LATER TONIGHT...WINDS WILL DIMINISH...ESPECIALLY IN NORTHWEST
OKLAHOMA. WHEREVER WINDS BECOME LIGHT...TEMPERATURES WILL LIKELY
FALL BELOW FREEZING FOR A FEW HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH AND GUSTS OF 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.


OKZ004-009-010-311800-
/O.NEW.KOUN.FZ.W.0006.071101T0800Z-071101T1400Z/
/O.NEW.KOUN.WI.Y.0016.071031T1000Z-071031T1800Z/
HARPER-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD
420 AM CDT WED OCT 31 2007

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. A
WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN
EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

WHEN A COLD FRONT DROPS THROUGH NORTHWEST OKLAHOMA EARLY THIS 
MORNING...WINDS WILL SHIFT TO THE NORTH AND INCREASE VERY ABRUPTLY. 
INITIALLY...GUSTS OVER 45 MPH WILL BE THE MAIN CONCERN...FOLLOWED BY 
A PERIOD OF SUSTAINED WINDS OVER 30 MPH. THE WINDS WILL SLOWLY 
DECREASE BY EARLY AFTERNOON. TEMPERATURES ARE THEN EXPECTED TO
REACH 29 TO 32 DEGREES LATE TONIGHT.

$$

OKZ005-006-311800-
/O.NEW.KOUN.FZ.W.0006.071101T0800Z-071101T1400Z/
WOODS-ALFALFA-
INCLUDING THE CITIES OF...ALVA...CHEROKEE
420 AM CDT WED OCT 31 2007

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. 

A COLD FRONT WILL TURN WINDS TO THE NORTH TODAY...USHERING IN
ANOTHER DRY AIR MASS THAT ORIGINATED IN THE NORTHERN ROCKY
MOUNTAINS. WHEN WINDS DIMINISH OVERNIGHT...TEMPERATURES WILL FALL
TO BETWEEN 29 AND 32 DEGREES FOR A FEW HOURS.

$$

OKZ014-015-311800-
/O.NEW.KOUN.WI.Y.0016.071031T1000Z-071031T1800Z/
ROGER MILLS-DEWEY-
INCLUDING THE CITIES OF...CHEYENNE...TALOGA
420 AM CDT WED OCT 31 2007

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

WHEN A COLD FRONT DROPS THROUGH NORTHWEST OKLAHOMA EARLY THIS 
MORNING...WINDS WILL SHIFT TO THE NORTH AND INCREASE VERY ABRUPTLY. 
INITIALLY...GUSTS OVER 45 MPH WILL BE THE MAIN CONCERN...FOLLOWED BY 
A PERIOD OF SUSTAINED WINDS OVER 30 MPH. THE WINDS WILL SLOWLY 
DECREASE BY EARLY AFTERNOON.

$$

OKZ016-021-022-034-035-311800-
/O.NEW.KOUN.WI.Y.0016.071031T1400Z-071031T2200Z/
CUSTER-BECKHAM-WASHITA-GREER-KIOWA-
INCLUDING THE CITIES OF...WEATHERFORD...CLINTON...ELK CITY...
SAYRE...CORDELL...MANGUM...HOBART
420 AM CDT WED OCT 31 2007

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM CDT
THIS AFTERNOON. 

WHEN A COLD FRONT DROPS THROUGH WEST CENTRAL AND SOUTHWEST OKLAHOMA 
THIS MORNING...WINDS WILL SHIFT TO THE NORTH AND INCREASE VERY 
ABRUPTLY. INITIALLY...GUSTS OVER 45 MPH WILL BE THE MAIN 
CONCERN...FOLLOWED BY A PERIOD OF SUSTAINED WINDS OVER 30 MPH. THE 
WINDS WILL SLOWLY DECREASE BY LATE AFTERNOON.

$$

BURKE
1 follow-up statement
000 
WWUS74 KOUN 311846
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
146 PM CDT WED OCT 31 2007

...A COLD FRONT WILL BRING STRONG WINDS TODAY AND A FREEZE TONIGHT...

.A FAST MOVING COLD FRONT WILL CONTINUE TO PUSH THROUGH SOUTHERN
OKLAHOMA THIS AFTERNOON. A DRAMATIC WIND SHIFT WILL ACCOMPANY THE
FRONT... WITH NORTH WINDS GUSTS OF 35 TO 40 MPH JUST BEHIND THE
FRONT. THESE STRONG GUSTS WILL BE FOLLOWED BY A PERIOD OF
SUSTAINED WINDS OF 20 TO 30 MPH... LASTING 2 TO 3 HOURS BEFORE THE
WINDS GRADUALLY WEAKEN.

LATER TONIGHT...WINDS WILL DIMINISH...ESPECIALLY IN NORTHWEST
OKLAHOMA. WHEREVER WINDS BECOME LIGHT...TEMPERATURES WILL LIKELY
FALL BELOW FREEZING FOR A FEW HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 35 MPH AND GUSTS OVER
40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

OKZ004>006-009-010-010300-
/O.CON.KOUN.FZ.W.0006.071101T0800Z-071101T1400Z/
HARPER-WOODS-ALFALFA-ELLIS-WOODWARD-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...ARNETT...
WOODWARD
146 PM CDT WED OCT 31 2007

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
THURSDAY...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS 
IN EFFECT FROM 3 AM TO 9 AM CDT THURSDAY. 

WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS AFTERNOON
ACROSS NORTHWEST OKLAHOMA. HOWEVER NORTH WINDS OF 20 TO 30 MPH
WILL CONTINUE ACROSS NORTHWEST OKLAHOMA THROUGH THE REMAINDER OF
TODAY. THESE WIND SPEEDS MAY STILL RESULT IN ADVERSE DRIVING
CONDITIONS... ESPECIALLY ON EAST WEST ORIENTED ROADS. THE WINDS
WILL CONTINUE TO SLOWLY DECREASE DURING THE LATE AFTERNOON HOURS. 

THE COLD FRONT WILL ALSO BRING COLDER TEMPERATURES TO THE AREA. BY
LATE TONIGHT TEMPERATURES ARE EXPECTED TO REACH 29 TO 32 DEGREES
LATE TONIGHT.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.THE WIND ADVISORY IS NO LONGER IN EFFECT.  
$$

OKZ016-021-022-034-035-312200-
/O.CON.KOUN.WI.Y.0016.000000T0000Z-071031T2200Z/
CUSTER-BECKHAM-WASHITA-GREER-KIOWA-
INCLUDING THE CITIES OF...WEATHERFORD...CLINTON...ELK CITY...
SAYRE...CORDELL...MANGUM...HOBART
146 PM CDT WED OCT 31 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

A COLD FRONT HAS BROUGHT STRONG NORTH WINDS TO WESTERN OKLAHOMA
TODAY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL
CONTINUE TO BE LIKELY ACROSS PORTIONS OF WESTERN OKLAHOMA THIS
AFTERNOON. THESE WINDS WILL RESULT IN ADVERSE DRIVING CONDITIONS..
ESPECIALLY ON EAST WEST ORIENTED ROADS. THE WINDS WILL SLOWLY
DECREASE BY LATE AFTERNOON.

$$


30

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Oct 30, 8:58 PM CDT, 7 hours 22 minutes earlier.

Area forecast discussion, Oct 30, 8:58 PM CDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT TUE OCT 30 2007

.DISCUSSION...

TEMPERATURES THROUGH THE NIGHT WERE ADJUSTED TO BETTER REPRESENT
THE WARMER-THAN-FORECAST MID-EVENING VALUES. SUSTAINED SOUTH
WINDS, ESPECIALLY IN THE WEST, MAY ALLOW FOR A SLOWER FALL FROM
THE UPPER 60S PRESENT AT MID-EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  51  67  40  62 /   0  10   0   0
HOBART OK         53  69  40  61 /   0  10   0   0
WICHITA FALLS TX  53  74  44  67 /   0  10  10   0
GAGE OK           53  60  31  60 /   0  10   0   0
PONCA CITY OK     51  65  37  60 /  10  10   0   0
DURANT OK         49  78  47  67 /   0  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Oct 30, 12:00 PM CDT, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT TUE OCT 30 2007

OKZ004>048-050>052-TXZ083>090-311200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT TUE OCT 30 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.

DISCUSSION...
THE AIRMASS OVER THE SOUTHERN PLAINS WILL REMAIN TOO DRY AND STABLE
TO SUPPORT THUNDERSTORM DEVELOPMENT THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY OCT 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
DRY WEATHER WILL CONTINUE INTO EARLY NEXT WEEK. ALTHOUGH COLD FRONTS
WILL MOVE ACROSS THE REGION ON WEDNESDAY AND THEN AGAIN FRIDAY...
THE LACK OF ADEQUATE MOISTURE WILL LIKELY PRECLUDE SHOWER OR
THUNDERSTORM DEVELOPMENT.

OTHER HAZARDOUS WEATHER...
STRONG NORTH WINDS WILL FOLLOW THE COLD FRONT ON WEDNESDAY...
ESPECIALLY OVER WESTERN AND CENTRAL OKLAHOMA AND WESTERN NORTH
TEXAS. WINDS MAY GUST TO NEAR OR OVER 40 MPH. THE WINDS MAY CREATE
HAZARDOUS DRIVING CONDITIONS... ESPECIALLY FOR HIGH PROFILE VEHICLES
ON EAST WEST ROADS.

FROST WILL BE POSSIBLE OVER NORTHWESTERN OKLAHOMA EACH MORNING FROM
THURSDAY MORNING THROUGH SATURDAY MORNING. A LIGHT FREEZE ALSO MAY
OCCUR IN A FEW SPOTS OVER FAR NORTHWESTERN OKLAHOMA.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 7 AM
WEDNESDAY.

CJS/24

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 4:20 AM CDTFreeze WarningOUNAlfalfa, Ellis, Harper, Woods, Woodward29 hr

Nearby

Wind Advisories in Oklahoma, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.